I have suffered tinnitus for 3 months and Xanax helps to reduce the volume and my anxiety. Now the ENT wants to to change to Lexapro..Is it a better alternative? I read it actually increase the intensity of tinnitus..is this true? can both drug be taken together? Any reason why he wants me to change?
I think it's strange that your doctor started you on Xanax for timmitus in the first place. I would assume that he wants to put you on something else because he doesn't want you to beome too dependent on Xanax, which is for anxiety. There is no way I would take Lexapro, which is used to balance out certain brain chemicals, for ringing in my ears. I would suggest looking into any of the over-the-counter medications for tinnitus before I took anything else that needs a prescription. Hope this helps.
I have suffered from very loud like a freight train tinnitis for 3 years when I got sudden deaf syndrome, & am now deaf in my left ear, but the ringing & noise about drives me mad at times. I have been seen by an ENT, my PCP, & an audiologist, & have been told there is nothing that helps tinnitus. Unless it is caused by taking aspirin or some other type of med that causes it in the first place, even the over the counter meds they advertise don't help. When I told my PCP I was taking one, he told me to throw it away (& it cost $20) that nothing helps tinnitis. Just my thoughts...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Mar 2010 • 5 answers
Posted 2 Feb 2011 • 6 answers
Posted 29 Sep 2012 • 1 answer
Posted 17 May 2013 • 2 answers
Posted 11 Sep 2016 • 1 answer